MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported, "midline catheter broke off in patient vein during insertion attempt.Nurse attempting to insert a 20g 10cm midline in the patients right cephalic.On ultrasound, the tip of the needle started to hit the bottom of the vein while advancing.The catheter was not completely advanced to the hub of the needle.Nurse pulled the needle back slightly so the needle was in the center of the vein.About half of the needle was in.Nurse advanced the guidewire without issue or resistance.Nurse went to advance the catheter and as they were advancing there started to be resistance and nurse could see the catheter start curling under the skin.Nurse stopped and withdrew the catheter back.It started bleeding from the insertion site with the needle and guidewire still in.Nurse pulled out guidewire and then the needle and noticed part of the catheter was missing.Nurse held pressure, kept tourniquet on arm until physician could assess situation.Looked with ultrasound and could see the piece of catheter stuck in the patients vein.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation showed blood use residues throughout the returned powerglide pro.The returned device was returned fully assembled with a break in the catheter.The distal portion of the catheter was not returned for evaluation.About 7.5 cm of the catheter was returned attached to the device.A microscopic observation revealed granular fracture surface and sharp fracture edges of the split in the catheter.The observed characteristics of the split are typically caused by pulling the catheter back against the needle bevel during the insertion process.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings in section h11.
 
Event or Problem Description
It was reported, "midline catheter broke off in patient vein during insertion attempt.Nurse attempting to insert a 20g 10cm midline in the patients right cephalic.On ultrasound, the tip of the needle started to hit the bottom of the vein while advancing.The catheter was not completely advanced to the hub of the needle.Nurse pulled the needle back slightly so the needle was in the center of the vein.About half of the needle was in.Nurse advanced the guidewire without issue or resistance.Nurse went to advance the catheter and as they were advancing there started to be resistance and nurse could see the catheter start curling under the skin.Nurse stopped and withdrew the catheter back.It started bleeding from the insertion site with the needle and guidewire still in.Nurse pulled out guidewire and then the needle and noticed part of the catheter was missing.Nurse held pressure, kept tourniquet on arm until physician could assess situation.Looked with ultrasound and could see the piece of catheter stuck in the patients vein".

Brand Name
FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19056175
Report Number3006260740-2024-01508
Device Sequence Number17888881
Product Code FOZ
UDI-Device Identifier00801741140686
UDI-Public(01)00801741140686
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue NumberF320108PT
Device Lot NumberREHS1545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown